Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Are white tongue with purple discoloration on gum symptoms of HIV?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 561 Questions
Question
Hi this week I have suddenly experienced a migraine and have a white tongue which has teeth marks down the side of it. I have stiffness to my neck and shoulders and im very tired as the day goes on. I have a dull headache which feels tense. I am very concerned that I have HIV symptoms, I have had unprotected sex 3 weeks ago. I have noticed a dark purple line round the bottom of my gum and I have suffered from slightly curled nails for a long time. I am feeling dizzy and find it hard to concentrate. I have suffered in the past with a sensation as if my brain cuts out for a second, I don't know how else to describe this. I also have a dull pain now and again to my left shoulder. My lymph glands keep hurting too. I am so scared I don't know what to do. Can I have suffered a sudden onset of something other than HIV? Please help.
Posted Sat, 30 Aug 2014 in Sexually Transmitted Diseases
 
 
Answered by Dr. Lizabeth Sloane 3 hours later
Brief Answer:
Hydrate, balanced vitamins & routine exams needed

Detailed Answer:
Hello,
You are describing symptoms associated with stress.

You may have an opportunistic infection such as oral yeast in your mouth. The coating is common. Your bite marks along the side of the tongue indicates that your have been grinding your teeth at night causing damage to the side of your tongue. You may also breath through your mouth particularly at night. This can cause dryness and more of a coating on your teeth and tongue. The grinding can contribute to muscle soreness in the neck, head and shoulders. This can aggravate migraine headaches or be a reaction to your migraines.

I suggest that you take some simple immediate steps. Make sure that you are well hydrated. Drink water and more water. Your mouth will feel better and your entire body will function better. Being dehydrated can cause an imbalance. Next make sure you have balanced vitamins and do not suffer any deficiencies. Increase vitamin B12. A nutritious diet and good daily oral hygiene is a must.
Plan to make an appointment with your GP doctor to have a physical and regular blood work. The lab tests will tell you how well your organs are functioning and alert you if additional testing is needed. Some viruses such as mononucleosis may be diagnosed at your exam and tests taken.


Plan a visit to your dentist for a routine exam. You want to rule out oral infections. A yeast infection may require the prescription Nystatin to eliminate the infection. Your gum and bone health needs to be evaluated. Periodontal disease can cause discoloration of your gums. The clinical exam will give you a correct diagnosis concerning the coating on your tongue. A night guard will be recommended if the dentist confirms signs of grinding your teeth. There are some styles available in the dental section of your pharmacy if you would like to try a night guard before you have your dental visit. Infections from your teeth or gums can spread and cause systemic effects. This will be evaluated as well.

Thank you for your inquiry. I think you need to relax and start with basic exams with your doctors.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor